Anaphylactic reactions to tolperisone (Mydocalm)

Camillo Ribi, Christophe Vermeulen, Conrad Hauser
2003 Swiss Medical Weekly  
Four patients with anaphylaxis attributed to the intake of the centrally acting muscle relaxant tolperisone hydrochloride (Mydocalm) were observed at the Emergency Department of the Geneva University Hospital between November 2001 and March 2003. All patients were middle-aged women who took tolperisone for chronic muscular pain. All reactions occurred within an hour after oral intake of this drug frequently prescribed in Switzerland. The severity of anaphylaxis ranged from urticarial reactions
more » ... ticarial reactions to shock with arterial hypotension. Prick-to-prick skin testing performed in one patient with a tablet of tolperisone diluted in water was negative. Its globally restricted commercialisation may explain the lack of reports on such adverse effects in the MedLine database. Anaphylactic reactions to this drug, however, are mentioned in other sources such as the Swiss Drug Compendium and the WHO drug reaction database. Together, these findings suggest that anaphylaxis to tolperisone is not uncommon and should be known to physicians in countries where this drug is available.
pmid:12947534 fatcat:nfl46vlbp5ekzk76xfik2e4rpy